Alert archive / Virginia / Frost Advisories in 2012

Frost Advisory 11, NWS Blacksburg, VA

October 16, 201224 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia

NWS Blacksburg, VA issued this frost advisory at Oct 16, 2012, 3:42 PM EDT for 24 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia. It took effect at Oct 17, 2012, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2012, 3:42 PM EDT (19:42 UTC)
In effect from
Oct 17, 2012, 4:00 AM EDT
Expired
Oct 17, 2012, 9:01 AM EDT
In force
5 hr
Issued by
NWS Blacksburg, VA
All 27 counties

Alleghany County, VA, Amherst County, VA, Appomattox County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Campbell County, VA, City of Buena Vista, VA, City of Covington, VA, City of Lexington, VA, City of Lynchburg, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 44 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WWUS71 KRNK 161942
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT TUE OCT 16 2012

...PATCHY FROST EXPECTED FOR TONIGHT...

.HIGH PRESSURE WILL PASS ACROSS THE AREA TONIGHT...RESULTING IN
MOSTLY CLEAR SKIES AND LIGHT WINDS. WITH OVERNIGHT TEMPERATURES
EXPECTED TO FALL INTO THE LOW TO MID 30S IN AREAS ALONG AND NORTH
OF INTERSTATE 81...AS WELL AS PORTIONS OF SOUTHSIDE VIRGINIA...PATCHY
FROST IS EXPECTED TO DEVELOP...MAINLY IN RIVER VALLEYS AND
DRAINAGES.

VAZ007-009>014-018>020-022>024-034-035-045-046-WVZ042>045-170345-
/O.NEW.KRNK.FR.Y.0011.121017T0800Z-121017T1300Z/
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...
NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...
SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...BEDFORD...AMHERST...
LYNCHBURG...APPOMATTOX...BLUEFIELD...FLAT TOP...HINTON...HIX...
UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE
342 PM EDT TUE OCT 16 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY.

* LOCATIONS...DEEPER VALLEYS ALONG AND NORTH OF INTERSTATE 81...AS
  WELL AS PORTIONS OF SOUTHSIDE VIRGINIA.

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...FROM 4 AM TO 9 AM WEDNESDAY.

* IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FROST MAY BE
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
350 
WWUS71 KRNK 170134
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
934 PM EDT TUE OCT 16 2012

...PATCHY FROST EXPECTED FOR TONIGHT...

.HIGH PRESSURE WILL PASS ACROSS THE AREA TONIGHT. WITH OVERNIGHT
TEMPERATURES EXPECTED TO FALL INTO THE LOW TO MID 30S IN AREAS
ALONG AND NORTH OF INTERSTATE 81...AS WELL AS PORTIONS OF
SOUTHSIDE VIRGINIA...PATCHY FROST IS EXPECTED TO DEVELOP...MAINLY
IN RIVER VALLEYS AND DRAINAGES.

VAZ007-009>014-018>020-022>024-034-035-045-046-WVZ042>045-170945-
/O.CON.KRNK.FR.Y.0011.121017T0800Z-121017T1300Z/
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...
NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...
SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...BEDFORD...AMHERST...
LYNCHBURG...APPOMATTOX...BLUEFIELD...FLAT TOP...HINTON...HIX...
UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE
934 PM EDT TUE OCT 16 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
WEDNESDAY...

* LOCATIONS...DEEPER VALLEYS ALONG AND NORTH OF INTERSTATE 81... 
  AS WELL AS PORTIONS OF SOUTHSIDE VIRGINIA.

* TEMPERATURES...IN THE 30S.

* TIMING...FROM 4 AM TO 9 AM WEDNESDAY.

* IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FROST MAY BE 
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
RCS
840 
WWUS71 KRNK 170814
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 AM EDT WED OCT 17 2012

...FROST EARLY THIS MORNING...

.HIGH PRESSURE ACROSS THE AREA WILL COMBINE WITH LIGHT WINDS AND
CLEARING SKIES TO ALLOW TEMPERATURES TO FALL INTO THE LOWER AND
MID 30S EARLY THIS MORNING. THIS WILL RESULT IN A FEW HOURS OF
FROST ACROSS THE DEEPER VALLEYS AND OUTLYING AREAS.

VAZ007-009>014-018>020-022>024-034-035-045-046-WVZ042>045-171300-
/O.CON.KRNK.FR.Y.0011.000000T0000Z-121017T1300Z/
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...
NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...
SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...BEDFORD...AMHERST...
LYNCHBURG...APPOMATTOX...BLUEFIELD...FLAT TOP...HINTON...HIX...
UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE
414 AM EDT WED OCT 17 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...DEEPER VALLEYS AND OUTLYING AREAS.

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...THROUGH 9 AM THIS MORNING.

* IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FROST MAY BE 
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
763 
WWUS71 KRNK 171301 AAE
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
901 AM EDT WED OCT 17 2012

...FROST ADVISORY CANCELLED...

VAZ007-009>014-018>020-022>024-034-035-045-046-WVZ042>045-171415-
/O.CAN.KRNK.FR.Y.0011.000000T0000Z-121017T1300Z/
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...
NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...
SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...BEDFORD...AMHERST...
LYNCHBURG...APPOMATTOX...BLUEFIELD...FLAT TOP...HINTON...HIX...
UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE
901 AM EDT WED OCT 17 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE
FROST ADVISORY.

SURFACE OBSERVATIONS INDICATE TEMPERATURES RISING QUICKLY THIS
MORNING...ENDING THE THREAT OF FROST FOR MOST LOCATIONS. A FEW OF
THE DEEPER VALLEYS MAY BE SLOWER TO WARM THIS MORNING...SO PLANTS
SENSITIVE TO THE COLD MAY NEED PROTECTION FOR AN HOUR OR TWO
LONGER.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this frost advisory went out at Oct 16, 2:07 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Oct 16, 2:07 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
207 PM EDT TUE OCT 16 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST TODAY AND
REMAIN ACROSS THE REGION INTO WEDNESDAY. ANOTHER FAST MOVING COLD
FRONT WILL MOVE THROUGH THE AREA ON THURSDAY. COOL HIGH PRESSURE
WILL BUILD IN BEHIND THIS FRONT FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1015 AM EDT TUESDAY...

THE EARLY MORNING FORECAST PACKAGE APPEARS TO BE IN VERY GOOD
SHAPE...ALTHOUGH DID REDUCE CLOUD COVER ACROSS THE MOUNTAINS AS
LATEST VISIBLE SATELLITE IMAGERY INDICATES ONLY A FEW AREAS OF
CLOUDS WEDGED ALONG THE WESTERN FACE OF OUR HIGHER RIDGELINES.
WINDS ALSO REMAIN SOMEWHAT GUSTY THIS MORNING AS HIGH PRESSURE
CONTINUES TO BUILD IN FROM THE WEST...WITH 20 TO 25 MPH GUSTS
ALREADY OBSERVED ACROSS A FEW OF OUR HIGHER ELEVATIONS.

AS OF 245 AM EDT TUESDAY...

5H TROF AND ASSOCIATED COLD POCKET WILL SWING NE OF THE AREA THIS
MORNING ALLOWING FOR A MORE ZONAL FLOW ALOFT THIS AFTERNOON AND
TONIGHT. BROAD BUT WEAK SURFACE HIGH PRESSURE RIDGING JUST WEST OF
THE MOUNTAINS WILL CONTINUE TO SLIDE EAST TODAY AND BE ABOUT
OVERHEAD THIS EVENING...AND NEAR THE COAST BY LATE TONIGHT. THIS
SHOULD GRADUALLY BRING AN END TO COLD ADVECTION UPSLOPE CLOUDS THIS
MORNING PER LATEST NAM AS THE 85H NW FLOW WEAKENS AND BACKS MORE
WESTERLY THIS AFTERNOON. WILL ALSO HAVE SOME OROGRAPHIC MOUNTAIN
WAVE LEE CIRRUS/AC SW THIS MORNING AS A TRAILING SPEED MAX ALONG THE
BACK OF THE 5H TROF INTERACTS WITH THE MOUNTAIN RIDGES EARLY ON.
SHOULD FINALLY WORK INTO MAINLY SUNNY SKIES ALL AREAS BY MID OR LATE
MORNING AS WINDS ALOFT WEAKEN AND THE RIDGE BUILDS IN. GRADUAL 85H
WARMING THIS AFTERNOON LOOKS TO PUSH HIGHS INTO THE 60S MOST SPOTS
BUT PERHAPS COOLER FAR NW IF LOW CLOUDS HANG ON LONGER.

MAIN CONCERN OVERNIGHT IS WITH THE FROST/FREEZE POTENTIAL AS LIKE
THE LAST FEW EVENTS WILL LIKELY SEE A WEAK BUBBLE HIGH REDEVELOP
INLAND GIVEN CONFLUENCE ALOFT. THIS SHOULD SET THE STAGE FOR A GOOD
NIGHT OF RAD COOLING AS WINDS WILL BE LIGHT AND DEWPOINTS RATHER
LOW. MODELS DO SHOW A WEAK S/W PASSING ACROSS AFTER MIDNIGHT BUT
SHOULD NOT BE MORE THAN SOME HIGH CLOUDS AND A LITTLE MORE MIXING
RIDGES. HOWEVER LATEST MOS INCLUDING THE COLDER COOP GUIDANCE A
BIT WARMER THAN PREVIOUS WITH APPEARANCE OF ANOTHER ROUND OF FROST
IN THE VALLEYS...AND ONLY SPOTTY ELSW NORTH/WEST ESPCLY GIVEN
QUITE A BIT OF WARMING ALOFT WEST BY MORNING. EXCEPTION THIS TIME
LIKELY OVER THE NE ZONES CLOSER TO THE PARENT HIGH WHERE AREAS
AROUND LYH MIGHT SEE A BIT MORE FROST THAN BEFORE. SINCE NOT CLEAR
CUT WONT RAISE HEADLINES FOR AN ADVISORY AT THIS POINT AND GIVE
THE DAYSHIFT ANOTHER LOOK. OTRW MOSTLY CLEAR WITH LOWS RANGING
FROM THE LOW/MID 30S VALLEYS AND NE...TO THE UPPER 30S/LOW 40S
ELSW... EXCEPT RIDGES WHERE MAY ONLY GET TO THE MID 40S AT BEST.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AS OF 300 AM EDT TUESDAY...

THE CENTER OF THE A RIDGE OF SURFACE HIGH PRESSURE WILL BEGIN TO
SHIFT EAST OF THE REGION ON WEDNESDAY. THE RESULT WILL BE A TREND
TOWARD MILDER TEMPERATURES AS THE LOW LEVEL FLOW BECOMES MORE
SOUTHERLY.

WEDNESDAY NIGHT...LOW LEVEL SOUTHERLY FLOW WILL INCREASE TO AROUND
40KTS AT 850 MB AHEAD OF AN APPROACHING UPPER TROUGH AND ASSOCIATED
SURFACE COLD FRONT. TIMING VARIES SLIGHTLY BETWEEN THE
GFS/ECWMF/NAM...BUT THE CONSENSUS IS FOR PRECIPITATION TO REMAIN
JUST WEST OF THE AREA THROUGH THE NIGHT.

ON THURSDAY...THE FRONT IS EXPECTED TO CROSS THE REGION...BUT THE
FOCUS FOR THE BEST DYNAMICS IS PROGGED TO CROSS PA/NY. THE GFS/ECMWF
DEPICT ASSOCIATED PRECIPITATION SKIRTING THE NORTHERN HALF OF THE
AREA. THE NAM IS MORE AGGRESSIVE IN MORE COVERAGE ACROSS THE ENTIRE
AREA...BUT STILL A FOCUS TOWARD THE NORTHERN SECTIONS OF THE REGION.
OUR FORECAST WILL FAVOR A SOLUTION MORE IN LINE WITH THE
GFS/ECMWF...BUT ALSO ALLOW FOR THE POTENTIAL FOR AT LEAST ISOLATED
COVERAGE ACROSS THE SOUTH.

THURSDAY NIGH INTO FRIDAY...THE GFS/NAM AND ECWMF HAVE NOTABLE
DIFFERENCES. WHILE THE GFS/NAM SWEEPS THE FRONT AND ASSOCIATED
PRECIPITATION THROUGH AND OUT OF THE AREA QUICKLY. THE ECWMF BRING A
SECONDARY WAVE NORTH ALONG THE DEPARTING WAVE...THEREBY SLOWING THE
EXIT OF THE FRONT...AND ADDING ANOTHER SHOT OF PRECIPITATION TO AT
LEAST THE EASTERN HALF OF THE AREA. WILL CONTINUE WITH A PERSISTENT
FORECAST THAT FAVORS THE QUICKER GFS/NAM.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 331 PM EDT MONDAY...

COOLER AIR ARRIVES JUST IN TIME FOR THE WEEKEND WITH H85 TEMPS BELOW
10C ACROSS THE ENTIRE CWA SATURDAY AND MUCH OF SUNDAY. A
STRENGTHENING UPPER RIDGE WILL FILL IN RIGHT BEHIND THE DEPARTING
STRONG UPPER LOW THROUGH THE GREAT LAKES AND UPPER MIDWEST BY
MONDAY. THIS WILL ALLOW FOR STRONG WAA AS H85 TEMPS RISE TO NEAR 15C
AGAIN. WITH THE JET REMAINING ACROSS THE GREAT LAKES AND US/CANADIAN
BORDER...A STRETCH OF DRY AND ABOVE NORMAL TEMPS WILL BE ENTRENCHED
THROUGH MUCH OF NEXT WEEK.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 200 PM EDT TUESDAY...

EXPECT VFR CONDITIONS ACROSS THE FORECAST AREA FOR THE 16/18Z TAF
PERIOD.

VISIBLE SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATE CLEAR
SKIES ACROSS THE FORECAST REGION AS HIGH PRESSURE CONTINUES TO
BUILD IN FROM THE WEST. SURFACE WINDS...STILL OCCASIONALLY GUSTING
TO THE 15KT TO 20KT RANGE...ALSO CONTINUE TO DIMINISH AS THE HIGH
SETTLES ACROSS THE AREA...CAUSING THE PRESSURE GRADIENT TO RELAX.

THROUGH THE NIGHT...EXPECT HIGH PRESSURE TO PASS FROM WEST TO EAST
ACROSS THE AREA. WILL BEGIN TO SEE CIRRUS ASSOCIATED WITH A
DEVELOPING STORM SYSTEM OVER THE PLAINS MAKE ITS WAY IN DURING
THE EARLY MORNING HOURS OF WEDNESDAY...BUT OTHERWISE MOSTLY CLEAR
SKIES AREA EXPECTED. NORMALLY WOULD HAVE CONCERNS FOR EARLY
MORNING FOG AT LWB WITH HIGH PRESSURE OVERHEAD...BUT FORECAST
MODEL SOUNDINGS CONTINUE TO INDICATE DRY AIR OVER LWB THROUGH THE
NIGHT. WILL REMAIN CAUTIOUSLY OPTIMISTIC THAT FOG WILL REMAIN OUT
OF THE AREA AND HOLD FOG OUT OF THE LWB TAF. AFTER SUNRISE...HIGH
PRESSURE WILL SLIDE EAST OF THE AREA...RESULTING IN WINDS BECOMING
SOUTH SOUTHEASTERLY AS AN APPROACHING COLD FRONT ENTERS THE LOWER
OHIO RIVER VALLEY.

THE COLD FRONT IS FORECAST TO CROSS THE AREA THURSDAY...WITH
POSSIBLY ANOTHER ROUND OF SUB-VFR CIGS AND VSBYS IN SHOWERS. THIS
SHOULD BE FOLLOWED BY VFR FRIDAY AS HIGH PRESSURE BUILDS BACK IN
AS SUPPORTED BY MOST GUIDANCE. ANOTHER UPPER DISTURBANCE MAY
RESULT IN A PERIOD OF MVFR CIGS ACROSS THE MOUNTAINS
SATURDAY...OTRW VFR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH/NF
SHORT TERM...DS
LONG TERM...KM
AVIATION...JH/NF
Hazardous weather outlook, Oct 16, 3:31 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT TUE OCT 16 2012

NCZ001>006-018>020-VAZ015>017-032-033-043-044-047-058-059-171945-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-
BUCKINGHAM-HALIFAX-CHARLOTTE-
331 PM EDT TUE OCT 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009>014-018>020-022>024-034-035-045-046-WVZ042>045-171945-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-MERCER-SUMMERS-MONROE-GREENBRIER-
331 PM EDT TUE OCT 16 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

PATCHY FROST WILL BE POSSIBLE IN THE VALLEYS AND ACROSS THE RIVER
BOTTOMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Virginia, 2012Frost Advisories in West Virginia, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.